Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Atripla Interaction With The Sun

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Atripla & Sun sensitivity?

Dr.'s, I tested poz last month and really want you to know how helpful these forums are. I started Atripla last month and feel that it has made me more sensitive to sunlight. I never burn, but the first time I went to a pool this year (with 35...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Are you taking any other meds that are known to increase sensitivity to sunlight (such as sulfa or tetracycline antibiotics)? I have had some patients report increased sensitivity to UV light on a variety of HIV regimens but I have noticed any... Read more »

Sun Warrior

Hello Mr. Vergel!First of all, thank you for your work at TheBody. I was diagnosed no October 18, 2010, and this website was the first place where I felt "safe". The job you and your colleagues do here is extraordinary.I've seen your...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Interesting supplement indeed. The fact that they can make a vegan protein supplement with such complete aminoacid profile surprises me. I may have to try it myself since I cannot tolerate whey protein in any form.Protein consumption has to be... Read more »

Risperidone and Atripla interaction

Dear doc is there any interaction between risperidone and Atripla?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There is a potential interaction between risperdal and efavirenz (in Atripla) that could lead to decrased effectiveness of the risperdal (sometimes dose adjustment with input from pharmacist can compensate for that). KH... Read more »

Interactions between Comtrex cold medication and Atripla

Hello,Is there any interaction of rarely taken Comtrex cold medication with Atripla? ...
David Fawcett, Ph.D., L.C.S.W.

Response from David Fawcett, Ph.D., L.C.S.W.

South Florida Center for Counseling and Therapy
Combining Comtrex, which contains acetaminophen, with Atripla could potentiate liver damage. Be certain to check with your doctor about using these two medications together, and about all other over-the-counter medications.-David... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

For those on the Atripla regimen

Posted by Pos_in_Thailand
I am giving a URL for a very interesting and complete drug interactions database. If you are on Atripla, and are on or will be needing to take any medication for any reason, you can type it's name in the search and see if there is a known... Read more »

Atripla was not for me

Posted by RL9141, 3 Replies
After one week on Atripla, my doctor took me off of the med. 7 days in, I broke out from head to toe in an awful rash. It itched, was uncomfortable, and look(s) horrible. Today I had to start taking Prednisone to help clear up the rash. Once that is... Read more »